From West Virginia, USA:
I was diagnosed with type 2 diabetes several months ago, and my doctor says I more than likely have had it for several years and it went untreated. I now have my blood sugar levels pretty much under control (my last A1c: 6.8%), but I have recently started experiencing severe swelling, tenderness, pain, and tingling in my feet and lower legs. There are also red blotches, almost like a rash, on my feet, and I can feel some tiny knots under the skin on top of my left foot and ankle. Could this be related to the diabetes? How should I treat it?
I am sorry that I cannot conclusive define the cause of the skin symptoms. However, you cannot treat something until you know what it is. There are some skin symptoms that may have systemic implications. Although I am not sure this is from your type 2 diabetes, it could be from a drug rash to a medication you are taking. It could also result from inflammation or clots in superficial veins in the legs. Your physician needs to diagnose the problem first before a treatment can be advocated.
Original posting 28 Sep 2003
Posted to Aches and Pains
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.